Indiana, 2012Hail and Damaging Winds in Indiana, June 29, 2012
June 29, 2012 · NWS IND · 27 events in 16 counties and zones
A complex of severe thunderstorms, that cause significant and widespread damaging winds known as a derecho, developed during the morning of the 29th over northern Illinois. This complex of storms quickly intensified and sped southeast through the northern half of Indiana during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $132,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms, that cause significant and widespread damaging winds known as a derecho, developed during the morning of the 29th over northern Illinois. This complex of storms quickly intensified and sped southeast through the northern half of Indiana during the afternoon. Wind gusts of 60 to 70 mph, blinding rainfall, large hail and constant lightning accompanied the derecho in central Indiana immediately north of Indianapolis. The wind gusted from 55 to 60 mph in the Indianapolis metro area as a result of the outflow boundary from these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 29, 1:10 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 29, 1:10 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT FRI JUN 29 2012
.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 350 AM EDT FRI JUN 29 2012
THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION
WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL
ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN PORTIONS OF OUR
REGION LATER TODAY BEFORE STALLING. AN WEAK UPPER LEVEL WEATHER
DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND.
IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH
ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP
OUR WEATHER QUITE WARM AND DRY.
&&
.NEAR TERM /REST OF TODAY/...
ISSUED AT 941 AM EDT FRI JUN 29 2012
MAIN FOCUS WILL BE THE CONTINUED HOT TEMPERATURES AND WHETHER ANY
CHANGES ARE NEEDED IN THE EXCESSIVE HEAT HEADLINES AND THUNDERSTORM
CHANCES LATER TODAY ACROSS CENTRAL AND NORTHER PORTIONS.
SURFACE CHARTS INDICATED A WEAK COLD FRONT WAS OVER NORTHERN
ILLINOIS AND EXTREME NORTHERN INDIANA AND THIS FRONT MAY MOVE TO THE
EXTREME NORTHERN PART OF OUR FORECAST AREA BEFORE STALLING OUT
TODAY. THERE IS SOME POOLING OF 70 PLUS DEWPOINTS NEAR THIS FRONT
AND MODELS HINT THAT SCATTERED THUNDERSTORMS WILL PROBABLY DEVELOP
LATER TODAY ALONG THIS FRONT. THERE IS SOME DIFFERENCE BETWEEN
MODELS ON HOW FAR SOUTH THIS OCCURS WITH THE NAM KEEPING ALL BUT FAR
NORTHERN PARTS OF OUR FORECAST AREA DRY TODAY. THE GFS...RAPID
REFRESH AND EURO ARE A LITTLE MORE AGGRESSIVE IN SPREADING PRECIP
SOUTH ACROSS OUR REGION WHILE THE NAM/CANADIAN KEEP THINGS MORE
CAPPED ACROSS OUR REGION. FOR NOW WILL TAKE A MIDDLE OF THE ROAD
APPROACH WHICH WOULD INDICATE SCATTERED THUNDERSTORMS MAINLY NORTH
OF INDY...WHILE FAR SOUTHERN SECTIONS STAY DRY. SPC HAS THE NORTHERN
HALF OF OUR REGION IN A SLIGHT RISK OF SEVERE WEATHER LATER TODAY
AND EARLY TONIGHT.
AS FAR AS TEMPERATURES TODAY NORTHERN SECTIONS WILL BE A LITTLE
COOLER AS 850 MB TEMPERATURES ARE IN THE LOWER 20S AND THERE WILL BE
MORE CLOUDS AND A FEW THUNDERSTORMS TODAY. MEANWHILE SOUTHERN AREAS
WILL BE ALMOST AS HOT AS YESTERDAY. WITH HIGHS IN THE MIDDLE TO
UPPER 90S ACROSS OUR NORTH WILL DOWNGRADE EXCESSIVE HEAT WARNING TO
A HEAT ADVISORY NORTH OF INDY TODAY...WHILE LEAVING MOST AREAS FROM
INDY AND SOUTH STILL IN AN EXCESSIVE HEAT WARNING. EVEN IN THE
SOUTH...HEAT INDEX VALUES MAY NOT QUITE REACH 110 AS DRIER AIR WILL
SPREAD INTO OUR SOUTHERN SECTIONS LATER TODAY. BUT IT WILL BE CLOSE
ENOUGH TO CONTINUE THE EXCESSIVE HEAT WARNING.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 350 AM EDT FRI JUN 29 2012
...NEAR RECORD HIGH TEMPERATURES AND ELEVATED FIRE DANGER CONTINUE
THIS WEEKEND ESPECIALLY SOUTH...
A STRONG UPPER RIDGE WILL EXTENDED FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL
DISTURBANCE ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT.
FOR TONIGHT EXPECT A FEW LINGERING THUNDERSTORMS ACROSS OUR NORTH
WITH DRY CONDITIONS SOUTH. THERE WILL BE A BETTER CHANCE OF
THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT WITH BEST
CHANCES BEING NORTH OF I70 AS THE WEAK UPPER LEVEL DISTURBANCE MOVES
BY.
EVEN THOUGH MODELS SHOW A SLIGHT COOLING...WILL LEAN SOMEWHAT
TOWARDS PERSISTENCE AS A STRONG UPPER RIDGE WILL BE JUST TO OUR
SOUTH AND 850 MB TEMPERATURES WILL BE WELL ABOVE NORMAL.
HIGHS THIS WEEKEND WILL RANGE FROM MID 90S OVER NORTHERN SECTIONS TO
THE ALMOST 105 ACROSS OUR FAR SOUTH. WILL PROBABLY NEED SOME TYPE OF
HEAT HEADLINES AT LEAST ACROSS OUR SOUTH THIS WEEKEND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 210 PM EDT FRI JUN 29 2012
PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF
THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT
HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE
FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF
THUNDERSTORMS.
&&
.AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/...
ISSUED AT 1130 AM EDT FRI JUN 29 2012
THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST
ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY
AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY
FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST
MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO
THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF
SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF
THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD
BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND
AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE
ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND
ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS
TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES
ARE TO LOW RIGHT NOW TO MENTION ANYTHING.
WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND
SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND
NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE
PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE
POSSIBILITY OF THUNDERSTORM GUSTS.
&&
.FIRE WEATHER...
ISSUED AT 350 AM EDT FRI JUN 29 2012
WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR
SOUTH MAY APPROACH 25 PERCENT...BUT WINDS WILL NOT BE HIGH ENOUGH TO
REACH RED FLAG CRITERIA TODAY.
&&
.CLIMATE...
ISSUED AT 350 AM EDT FRI JUN 29 2012
RECORD HIGHS FOR KIND:
ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901)
JUNE - 104 (6/28/2012)
JUNE 29 - 100 (1934)
JUNE 30 - 97 (1933)
&&
.IND WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ035-
036-043>048-051>057-060>065-067>072.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
037>042-049.
&&
SYNOPSIS...JEH
NEAR TERM...JEH/SMF
SHORT TERM...JEH
LONG TERM....MK
AVIATION...MK
Hazardous weather outlook, Jun 29, 12:28 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
128 PM EDT FRI JUN 29 2012
INZ021-028>031-035>049-051>057-062>065-072-301730-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
128 PM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM. AN
ENHANCED THREAT FOR FIRES IS IN EFFECT FOR TODAY. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT.
IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE NORTHERN PORTIONS OF CENTRAL INDIANA WITH LARGE HAIL AND
DAMAGING THUNDERSTORMS BEING THE MAIN THREATS.
HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX
VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING.
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG
AND NORTH OF INTERSTATE 70.
TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED
THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE
THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY
TONIGHT.
DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN
PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL
DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. THERE
IS A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. IN ADDITION
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN SATURDAY WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR
REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS
ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE
MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS
THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN
ON SATURDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-061-067>071-301730-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
128 PM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM. HIGH
TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT
INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED DANGER
FOR FIRES SPREADING.
HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES.
TIMING: THROUGH EARLY EVENING.
DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD
TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL
PRODUCE AN INCREASED DANGER FOR FIRES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE
PERIOD.
DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE
RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF
NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN
INCREASED RISK FOR FIRES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SMF
In the hours before
Special weather statement, Jun 29, 8:32 AM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 AM EDT FRI JUN 29 2012
INZ021-028>031-035>049-051>057-060>065-067>072-292145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
932 AM EDT FRI JUN 29 2012
...ELEVATED FIRE DANGER TODAY...
ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES AND LACK OF RAINFALL
WILL LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY
FIRES THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING THEM UNDER
CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER A LITTLE AND
ONLY DROP DOWN TO THE 25 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY
A SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT-
STRUCK VEGETATION.
OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY
LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND
MORE DETAILED INFORMATION.
SMF
Special weather statement, Jun 29, 1:35 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EDT FRI JUN 29 2012
INZ021-028>031-035>049-051>057-060>065-067>072-300000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
235 PM EDT FRI JUN 29 2012
...ELEVATED FIRE DANGER TODAY...
ANOTHER DAY OF RECORD HIGH TEMPERATURES AND LACK OF RAINFALL WILL
LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY FIRES
THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING THEM UNDER
CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER A LITTLE AND
ONLY DROP DOWN TO THE 25 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY
A SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT-
STRUCK VEGETATION.
OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY
LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND
MORE DETAILED INFORMATION.
SMF
Special weather statement, Jun 29, 1:36 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT FRI JUN 29 2012
INZ028-029-035-291915-
FOUNTAIN-TIPPECANOE-WARREN-
236 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...WESTERN
TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF WILLIAMSPORT...OR 15 MILES SOUTH
OF FOWLER...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WEST LAFAYETTE...
SHADELAND...
PURDUE UNIVERSITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4050 8688 4025 8691 4032 8738 4048 8736
4048 8710 4050 8709
TIME...MOT...LOC 1836Z 275DEG 12KT 4040 8724
KOCHThunderstorm Wind, Carroll
- When
- June 29, 1:40 PM EST
- Where
- Carroll County, 0.2 mi S of Pyrmont
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.467, -86.680
Trees and power lines were reported down at several spots across Carroll county due to damaging thunderstorm wind gusts. Time and location was estimated from radar data.
Hail, Tippecanoe
- When
- June 29, 1:42 PM EST to 1:43 PM EST
- Where
- Tippecanoe County, 0.87 mi NE of Halsmer Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.410, -86.790
Mostly pea sized hail was observed, but some were up to one inch in diameter.
Hail, Warren
- When
- June 29, 1:50 PM EST to 1:52 PM EST
- Where
- Warren County, 0.22 mi SSW of Pine Vlg
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.447, -87.251
Golf ball sized hail, or slightly larger, was observed southeast of Pine Village.
Thunderstorm Wind, Howard
- When
- June 29, 2:13 PM EST
- Where
- Howard County, Kokomo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.480, -86.130
Trees and power lines were reported down in Kokomo due to damaging thunderstorm wind gusts.
Hail, Fountain
- When
- June 29, 2:15 PM EST to 2:17 PM EST
- Where
- Fountain County, 2.63 mi E of Riverside
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -87.120
Thunderstorm wind gusts with speeds of 50 mph were also observed.
Hail, Tipton
- When
- June 29, 2:20 PM EST to 2:22 PM EST
- Where
- Tipton County, 0.87 mi SW of Windfall
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.360, -85.960
Thunderstorm Wind, Tipton
- When
- June 29, 2:20 PM EST
- Where
- Tipton County, 0.87 mi SW of Windfall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $600
- Reported by
- Amateur Radio
- Coordinates
- 40.360, -85.960
An empty 500 gallon capacity water tank was blown approximately 1000 feet due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Tipton
- When
- June 29, 2:20 PM EST
- Where
- Tipton County, 1.79 mi NNE of Sharpsville
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.405, -86.070
A tree fell on a truck near the intersection of County Roads 300 West and 700 North due to damaging thunderstorm wind gusts. Report came in via e-spotter. There is an unknown number of injuries, but the report implies at least one.
Thunderstorm Wind, Randolph
- When
- June 29, 2:26 PM EST
- Where
- Randolph County, 1.72 mi ESE of Fairview
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.293, -85.149
Several buildings were heavily damaged near the intersection of State Road 1 and State Road 28 due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Delaware
- When
- June 29, 2:30 PM EST
- Where
- Delaware County, 1.04 mi N of Muncie
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.195, -85.403
Trees were reported down at Washington and Dicks Street as damaging winds along the gust front from a thunderstorm passed overhead. The timing of this event was estimated by spotter.
Thunderstorm Wind, Vermillion
- When
- June 29, 2:30 PM EST
- Where
- Vermillion County, 0.53 mi E of Coyuga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Law Enforcement
- Coordinates
- 39.950, -87.460
Power lines were downed by damaging winds as a thunderstorm's gust front passed through this location. Timing was estimated based on radar.
Thunderstorm Wind, Madison
- When
- June 29, 2:39 PM EST
- Where
- Madison County, 2.07 mi S of Gimco City
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.240, -85.680
A 60 mph thunderstorm wind gust was measured in this location.
Thunderstorm Wind, Hamilton
- When
- June 29, 2:41 PM EST
- Where
- Hamilton County, 0.69 mi S of Cicero
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.120, -86.020
Two trees were downed in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Delaware
- When
- June 29, 2:41 PM EST
- Where
- Delaware County, 1.48 mi NNE of Muncie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -85.390
An estimated 60 mph thunderstorm wind gust was observed in this location. Very heavy rain was also noted.
Thunderstorm Wind, Randolph
- When
- June 29, 2:45 PM EST
- Where
- Randolph County, 1.48 mi SSW of Deerfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 40.260, -84.990
Shingles were blown off a garage roof due to damaging thunderstorm wind gusts. Winds were estimated at 65 to 70 mph.
Thunderstorm Wind, Delaware
- When
- June 29, 2:45 PM EST
- Where
- Delaware County, 0.49 mi NNE of Royerton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.277, -85.368
Trees, tree limbs, and power lines were downed near the intersection of State Highways 28 and 3.
Thunderstorm Wind, Madison
- When
- June 29, 2:46 PM EST
- Where
- Madison County, 0.69 mi N of Gridley
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $150
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -85.650
Minor tree limbs were downed by strong thunderstorm wind gusts.
Thunderstorm Wind, Henry
- When
- June 29, 2:47 PM EST
- Where
- Henry County, 1.03 mi NNW of New Castle
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 39.934, -85.376
The roof of a building near the intersection of 9th and New York Streets was blown down due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- June 29, 2:48 PM EST
- Where
- Marion County, 0.53 mi SSE of Crows Nest
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.843, -86.168
A 60 mph wind gust was measured in this location as damaging outflow winds from a thunderstorm passed by. Two large trees were downed on the Butler University campus across 49th Street. Several tents were also blown over. Time this event occurred was estimated from radar.
Thunderstorm Wind, Henry
- When
- June 29, 2:48 PM EST
- Where
- Henry County, 1.74 mi NE of Raysville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 39.820, -85.500
A barn was blown over in this location due to damaging thunderstorm wind gusts. The time this event occurred was estimated based on radar data.
Thunderstorm Wind, Hancock
- When
- June 29, 2:50 PM EST
- Where
- Hancock County, 0.87 mi NE of Greenfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -85.770
A 60 mph thunderstorm wind gust was estimated in Greenfield.
Thunderstorm Wind, Vermillion
- When
- June 29, 2:54 PM EST
- Where
- Vermillion County, 0.39 mi WNW of Hillsdale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 39.781, -87.387
Trees were reported down in Hillsdale due to damaging outflow winds from a thunderstorm. Time was estimated by radar.
Thunderstorm Wind, Hamilton
- When
- June 29, 3:10 PM EST
- Where
- Hamilton County, 1.2 mi N of Carmel
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.997, -86.127
A tree, about one foot in diameter, was reported down in this location due to strong thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- June 29, 3:17 PM EST
- Where
- Marion County, 0.76 mi ESE of Crows Nest
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.846, -86.156
Power lines were down in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Rush
- When
- June 29, 3:28 PM EST
- Where
- Rush County, 1.38 mi N of Rushville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 39.640, -85.450
Numerous trees and power lines were downed due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- June 29, 3:32 PM EST
- Where
- Marion County, 1.02 mi NNE of Glenns Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.664, -86.196
A tree was reported down on a road near State Highway 37 due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Decatur
- When
- June 29, 3:42 PM EST
- Where
- Decatur County, 0.87 mi SE of Milford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Storm Chaser
- Coordinates
- 39.340, -85.610
A tree, one and a half to two feet in diameter, was downed in this location due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396221, 387410, 387411, 396222, 387420, 387424, 396223, 396230, 396356, 396254, 396259, 396271, 396273, 396274, 396287, 396369, 396321, 396336, 396291, 396338, 396340, 396265, 396350, 396360, 396362, 396364, 396365.